Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 01, 2014, 01:07:17 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632658
  • Total Topics: 47924
  • Online Today: 288
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Testosterone Injection  (Read 3306 times)

0 Members and 1 Guest are viewing this topic.

Offline HollyStar

  • Member
  • Posts: 344
Testosterone Injection
« on: October 15, 2007, 01:49:10 PM »
Hi everyone,

My boyfriend is getting a testosterone shot in his butt today. He used to use the androgel but the California governor decided he couldn't have it anymore. I'm curious as to the side effects of the testosterone shot. I've heard about the constant hard-on but is there aggression issues? Any info about the benefits and possible side effects would be most welcome. Thanks.
Diagnosed  July 28th 2003

'I don't want to get to the end of my life and find that I just lived the length of it. I want to have lived the width of it as well.' -Diande Ackerman

'Why not go out on a limb? Isn't that where the fruit is?' -Frank Scully

'If your ship doesn't come, swim out to it.' - Jonathan Winters

Offline thunter34

  • Member
  • Posts: 7,305
  • His name is Carl.
Re: Testosterone Injection
« Reply #1 on: October 15, 2007, 01:59:16 PM »
The hard-on thing has been known to happen, but in a few people it actually might have the reverse effect.  Sometimes it may decrease a man's sex drive.  The aggressiion thing can and does happen - not with everyone, but it is fairly common.  This is essentially what would be called "roid rage".  It can come and go in a matter of moments and can be quite intense.  I would suggest your boyfriend speak thoroughly with the doctor regarding the benefits and side effects, and ask for take-home information if available. 

One last thing on the roid rage:  I've experienced this personally, and I would say it's not so much going to present as a threatening situation so much as it is in your boyfriend acting like a loud mouth asshole from time to time. If he perchance already acts this way, then moreso.   ;)   Moodiness and maybe some cursing here and there.  That's how it was for me.  ANd you probably won't see anything like that until after two or three shots have been administered.
AIDS isn't for sissies.

Offline Miss Philicia

  • Member
  • Posts: 23,904
  • celebrity poster, faker & poser
Re: Testosterone Injection
« Reply #2 on: October 15, 2007, 02:36:45 PM »
I did testosterone therapy injections for 3-4 years, and it's a bit like a roller coaster.  It peaks in your body during the first 4 days, then lessens considerably until the next injection, which I will assume he will be getting every 2 weeks if it was like what I did.  Of course, this is why Androgel is a more preferable deliver method, though I will state that if he's experiencing wasting issues that the injections are more effective for that.

I will also state that the "rage" issues are not comparable to what one reads about when bodybuilders abuse the same material, as the doses for medically administered testosterone therapy are much smaller.  It IS manageable, but he should still be aware of what is going on.  I was definitely more quick tempered at work on certain days after the injections, and I definitely felt like having a LOT more sex.

Also, are you stating that the Governor of California mandated himself that Androgel be taken off the state ADAP formulary or what exactly?
"Iíve slept with enough men to know that Iím not gay"

Offline mcmaclean01

  • Member
  • Posts: 12
Re: Testosterone Injection
« Reply #3 on: October 16, 2007, 11:25:52 PM »
Hi Guys,
I have been on Testosterone now for four years injected 1ML every Monday.  This is done because I have vast bodily wasting and I do use it as a gym assistant however if removed for one week I will start loosing weight.  Here are the side effects:

1) Your temper, you do get enraged at anything stupid, once this thought has been securly deposited in your mind you can control it.
2) Your head gets quite warm primarily after the second day of the injection and you will notice that you sweat at the drop of a hat.
3) Anxiety comes out in full force, as a result I do take "Lexapro" which total controls my anxiety but also totally suppresses my sexual apittite.
4) If working out I can see results almost instantly within on weeks workout, which also suppresses my anger.
Good luck,
Mark

Offline SouthSam7

  • Member
  • Posts: 428
Re: Testosterone Injection
« Reply #4 on: October 16, 2007, 11:31:51 PM »
I just learned that I have been approved for T injections asap.  I pray it will help with my fatigue.  I will only be getting one shot once a month, though.  I'm not sure why except they won't let me stick myself and I have to keep my vial at the docs office.  Since I don't live there and only go to get my meds, I guess that's why it's once a month.

Sam

Offline naftalim

  • Member
  • Posts: 102
Re: Testosterone Injection
« Reply #5 on: October 17, 2007, 01:51:33 AM »
I inject myself every two weeks and haven't noticed any effects at all. I havent even won any Gold Medals in Track and Field  :D

Offline HollyStar

  • Member
  • Posts: 344
Re: Testosterone Injection
« Reply #6 on: October 29, 2007, 11:16:21 PM »
Thank you guys for your input. I don't know if he has seen any super noticable improvement as of yet. He has had difficulty sleeping and we got a natural sleep aid to help. As far as the libido, not much improvement there either. I believe he does get the rage thing a bit. He will be getting a shot every two weeks, so maybe we'll see more improvement as time goes on.

As far as the Androgel, he got a letter from the governator stating that they needed more proof as to his need for it and his supply was cut off. That's why our ID Doctor is giving him the shot.
Diagnosed  July 28th 2003

'I don't want to get to the end of my life and find that I just lived the length of it. I want to have lived the width of it as well.' -Diande Ackerman

'Why not go out on a limb? Isn't that where the fruit is?' -Frank Scully

'If your ship doesn't come, swim out to it.' - Jonathan Winters

Offline Miss Philicia

  • Member
  • Posts: 23,904
  • celebrity poster, faker & poser
Re: Testosterone Injection
« Reply #7 on: October 29, 2007, 11:29:38 PM »
If he really wants the gel, you can always have the doctor write a letter claiming "medical necessity" and state the reasoning, and my guess would be that they'd roll over on the issue.  Worth a try at least.
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.